Advanced Search
Article Contents
Article Contents

Homoclinic orbits of first-order superquadratic Hamiltonian systems

Abstract Related Papers Cited by
  • In this article, we study the existence of homoclinic orbits for the first-order Hamiltonian system \begin{equation*} J\dot{u}(t)+\nabla H(t,u(t))=0,\quad t\in\mathbb{R}. \end{equation*} Under the Ambrosetti-Rabinowitz's superquadraticy condition, or no Ambrosetti-Rabinowitz's superquadracity condition, we present two results on the existence of infinitely many large energy homoclinic orbits when $H$ is even in $u$. We apply the generalized (variant) fountain theorems established recently by the author and Colin. Under no Ambrosetti-Rabinowitz's superquadracity condition, we also obtain the existence of a ground state homoclinic orbit by using the method of the generalized Nehari manifold for strongly indefinite functionals developed by Szulkin and Weth.
    Mathematics Subject Classification: Primary: 37J45; Secondary: 35B38, 70H05.


    \begin{equation} \\ \end{equation}
  • [1]

    R. A. Adams, Sobolev Spaces, Academic Press, New York, 1975.


    T. Bartsch and A. Szulkin, Hamiltonian Systems: Periodic and Homoclinic Solutions by Variational Methods, Elsevier B. V., Amsterdam, 2005.


    C. J. Batkam and F. Colin, Generalized fountain theorem and applications to strongly indefinite semilinear problems, J. Math. Anal. Appl., 405 (2013), 438-452.doi: 10.1016/j.jmaa.2013.04.018.


    C. J. Batkam and F. Colin, On multiple solutions of a semilinear Schrödinger equation with periodic potential, Nonlinear Anal., 84 (2013), 39-49.doi: 10.1016/j.na.2013.02.006.


    H. Brezis and E. Lieb, A relation between pointwise convergence of functions and convergence of functionals, Proc. Amer. Math. Soc., 88 (1983), 486-490.doi: 10.2307/2044999.


    G. Chen and S. Ma, Homoclinic orbits of superlinear Hamiltonian systems, Proc. Amer. Math. Soc., 139 (2011), 3973-3983.doi: 10.1090/S0002-9939-2011-11185-7.


    V. Coti-Zelati, I. Ekeland and E. Séré, A variational approach to homoclinic orbits in Hamiltonian systems, Math. Ann., 228 (1990), 133-160.doi: 10.1007/BF01444526.


    Y. H. Ding, Multiple homoclinics in a Hamiltonian system with asymptotically or super linear terms, Commun. Contemp. Math., 8 (2006), 453-480.doi: 10.1142/S0219199706002192.


    Y. H. Ding and M. Girardi, Infinitely many homoclinic orbits of a Hamiltonian system with symmetry, Nonlinear Anal., 38 (1999), 391-415.doi: 10.1016/S0362-546X(98)00204-1.


    L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer type problem set on $\mathbbR^N$, Proc. Roy. Soc. Edinburgh A, 129 (1999), 787-809.doi: 10.1017/S0308210500013147.


    W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrödinger equation, Adv. Differ. Equat., 3 (1998), 441-472.


    P.-L. Lions, The concentration-compactness principle in the calculus of variations. The locally compact case. II, Ann. Inst. H. Poincaré, 1 (1984), 223-283.


    A. Mao and S. Luan, Critical points theorems concerning strongly indefinite functionals and infinite many periodic solutions for a class of Hamiltonian systems, Appl. Math. Comput., 214 (2009), 187-200.doi: 10.1016/j.amc.2009.03.084.


    A. Pankov, Periodic nonlinear Schrödinger equation with application to photonic crystals, Milan J. Math., 73 (2005), 259-287.doi: 10.1007/s00032-005-0047-8.


    P. H. Rabinowitz and K. Tanaka, Some results on connecting orbits for a class of Hamiltonian systems, Math. Z., 206 (1991), 473-499.doi: 10.1007/BF02571356.


    E. Séré, Existence of infinitely many homoclinic orbits in Hamiltonian systems, Math. Z., 209 (1992), 27-42.doi: 10.1007/BF02570817.


    M. Schechter and W. Zou, Weak linking theorems and Schrödinger equations with critical Sobolev exponent, ESAIM Control Optim. Calc. Var., 9 (2003), 601-619.doi: 10.1051/cocv:2003029.


    M. Struwe, Variational Methods. Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Second Edition, Springer-Verlag, Berlin, 1996.


    C. A. Stuart, Bifurcation into spectral gaps, Bull. Belg. Math. Soc., Supplement, (1995).


    A. Szulkin and T. Weth, Ground state solutions for some indefinite variational problems, J. Funct. Anal., 257 (2009), 3802-3822.doi: 10.1016/j.jfa.2009.09.013.


    A. Szulkin and T. Weth, The Method of Nehari Manifold, Int. Press, Somerville, MA, 2010.


    A. Szulkin and W. Zou, Homoclinic orbits for asymptotically linear Hamiltonian systems, J. Funct. Anal., 187 (2001), 25-41.doi: 10.1006/jfan.2001.3798.


    K. Tanaka, Homoclinic orbits in a first order super-quadratic Hamiltonian system: Convergence of subharmonic orbits, J. Differential Equations, 94 (1991), 315-339.doi: 10.1016/0022-0396(91)90095-Q.


    J. Wang, J. X. Xu and F. B. Zhang, Homoclinic orbits for superlinear Hamiltonian systems without Ambrosetti-Rabinowitz growth condition, Discrete Contin. Dyn. Syst. Ser. A, 27 (2010), 1241-1257.doi: 10.3934/dcds.2010.27.1241.


    M. Willem, Minimax Theorems, Birkhauser, Boston, 1996.doi: 10.1007/978-1-4612-4146-1.


    M. Yang, Ground state solutions for a periodic Schrödinger equation with superlinear nonlinearities, Nonlinear Anal., 72 (2010), 2620-2627.doi: 10.1016/j.na.2009.11.009.


    W. Zou, Variant fountain theorems and their applications, Manuscripta Math., 104 (2001), 343-358.doi: 10.1007/s002290170032.

  • 加载中

Article Metrics

HTML views() PDF downloads(95) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint